Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 131, NWS Austin/San Antonio, TX

May 15, 2015Dimmit County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 15, 2015, 4:46 AM CDT for Dimmit County, Zavala County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 4:46 AM CDT (09:46 UTC)
Expired
May 15, 2015, 5:30 AM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Dimmit County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS54 KEWX 150946
SVREWX
TXC127-507-151030-
/O.NEW.KEWX.SV.W.0131.150515T0946Z-150515T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 AM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 530 AM CDT

* AT 446 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINTER
  HAVEN...OR 7 MILES SOUTHWEST OF CRYSTAL CITY...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...CHULA VISTA-RIVER
  SPUR...WINTER HAVEN...BRUNDAGE...COMETA...CARRIZO HILL...LAS
  COLONIAS AND LOMA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2850 10004 2871 10004 2883 9955 2849 9952
TIME...MOT...LOC 0946Z 262DEG 20KT 2862 9992 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN
2 follow-up statements
176 
WWUS54 KEWX 151001
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT FRI MAY 15 2015

TXC127-507-151030-
/O.CON.KEWX.SV.W.0131.000000T0000Z-150515T1030Z/
ZAVALA TX-DIMMIT TX-
501 AM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHERN ZAVALA AND NORTHERN DIMMIT COUNTIES...

AT 501 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINTER
HAVEN...OR NEAR CARRIZO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...CHULA VISTA-RIVER
SPUR...WINTER HAVEN...BRUNDAGE...COMETA...CARRIZO HILL...LAS COLONIAS
AND LOMA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2850 10004 2871 10004 2883 9955 2849 9952
TIME...MOT...LOC 1001Z 268DEG 12KT 2861 9990 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN
223 
WWUS54 KEWX 151016
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT FRI MAY 15 2015

TXC127-507-151030-
/O.CON.KEWX.SV.W.0131.000000T0000Z-150515T1030Z/
ZAVALA TX-DIMMIT TX-
516 AM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN ZAVALA AND NORTHEASTERN DIMMIT COUNTIES...

AT 516 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINTER
HAVEN...OR NEAR CRYSTAL CITY...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...CHULA VISTA-RIVER
SPUR...WINTER HAVEN...BRUNDAGE...CARRIZO HILL...LAS COLONIAS AND LOMA
VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2850 9991 2871 9991 2883 9955 2849 9952
TIME...MOT...LOC 1016Z 268DEG 16KT 2861 9981 

HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:02 AM CDT, 44 minutes earlier.

Area forecast discussion, May 15, 4:02 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 AM CDT FRI MAY 15 2015

.SHORT TERM (TODAY THROUGH SATURDAY)...
AN OUTFLOW BOUNDARY DEVELOPED AN MCS ACROSS THE RIO GRANDE PLAINS
THURSDAY EVENING. AN UPPER LEVEL SHORTWAVE BRINGING MOISTURE FROM
THE EASTERN PACIFIC AND STRONG DIFFLUENCE ALOFT ALONG WITH A
SOUTHEASTERLY LOWER LEVEL FLOW BRINGING MOISTURE FROM THE GULF OF
MEXICO MAINTAINED THE MCS OVERNIGHT. RADAR TRENDS SHOW THE MCS
STARTING TO MOVE EAST. EXPECT IT TO MAKE IT TO THE I-37 CORRIDOR
THIS MORNING BEFORE IT WEAKENS. THE I-37 CORRIDOR AREA HAD VERY
HEAVY RAINS THURSDAY AFTERNOON INTO EVENING MAKING THE SOILS EVEN
MORE SATURATED FROM RECENT RAINS. EXPECT RAINFALL AMOUNTS OF 2 TO
4 INCHES WITH ISOLATED ADDITIONAL AMOUNTS UP TO 6 INCHES POSSIBLE.
AS A RESULT...HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE SAN
ANTONIO AND BEXAR COUNTY SOUTHEAST TO ATASCOSA...KARNES AND WILSON
COUNTIES. EXPECT THE MCS TO WEAKEN BY MIDDAY WITH THE WATCH
EXPIRING AT NOON. STRONG TO SEVERE STORMS ARE ALSO POSSIBLE WITH
THE MCS. THE UPPER LEVEL SHORTWAVE WILL LINGER OVER SOUTH CENTRAL
TEXAS INTO THE AFTERNOON AND HAVE MAINTAINED HIGH POPS THROUGH
TODAY. THE SHORTWAVE MOVES TO THE NORTHEAST WHILE THE AIRMASS
STABILIZES TONIGHT. HAVE RETAINED SLIGHT CHANCE POPS AS AMPLE
MOISTURE LINGERS. AN UPPER LEVEL TROUGH CURRENTLY CENTERED JUST
OFF POINT CONCEPTION ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE
ACROSS THE DESERT SOUTHWEST INTO THE ROCKIES ON SATURDAY. UPWARD
FORCING INCREASES LEADING TO CHANCE POPS WITH SOME STRONG STORMS
AND LOCALLY HEAVY RAINS POSSIBLE.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE UPPER LEVEL TROUGH MOVES NORTHEAST ACROSS THE PLAINS SATURDAY
NIGHT INTO SUNDAY WHILE ANOTHER UPPER LEVEL TROUGH DROPS SOUTH OFF
THE WEST COAST. THE UPPER LEVEL JET BECOMES MORE ACTIVE WITH THE
DRYLINE MOVING TO THE EAST. POPS WILL INCREASE AGAIN SATURDAY
NIGHT IN THE NORTH AND ALL AREAS ON SUNDAY. STRONG TO SEVERE
STORMS AND LOCALLY HEAVY RAINS ARE POSSIBLE. SOME FLOODING MAY
RESULT FROM STORMS TRAINING OVER THE SAME AREAS. THE HIGH POPS
CONTINUE INTO MONDAY WHEN A COLD FRONT MAY MOVE INTO CENTRAL
TEXAS PROVIDING ADDITIONAL UPWARD FORCING. THIS NEXT WEST COAST
UPPER LEVEL TROUGH MOVES INLAND ON MONDAY AND THEN INTO THE
NORTHERN ROCKIES BY WEDNESDAY...REPLACED BY YET ANOTHER UPPER
LEVEL TROUGH THAT APPROACHES THE WEST COAST THAT WILL MOVE INTO
THE SOUTHWESTERN STATES ON FRIDAY. WILL MAINTAIN POPS FOR ALL OF
NEXT WEEK DUE TO THESE FEATURES AND OTHER WEAKER DISTURBANCES IN
THE SOUTHWESTERLY FLOW ALOFT. LOOKING AHEAD TO THE MEMORIAL DAY
WEEKEND...THE MODELS INDICATE AT LEAST SLIGHT CHANCE POPS AS THE
PATTERN CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  71  85  72  83 /  60  20  30  50  60
AUSTIN BERGSTROM INTL AIRPORT  82  71  84  73  84 /  60  20  30  40  60
NEW BRAUNFELS MUNI AIRPORT     82  70  84  72  83 /  60  20  30  30  60
BURNET MUNI AIRPORT            80  69  82  70  81 /  60  20  40  70  70
DEL RIO INTL AIRPORT           83  71  87  69  85 /  40  20  30  50  40
GEORGETOWN MUNI AIRPORT        80  70  83  71  82 /  60  20  40  60  70
HONDO MUNI AIRPORT             82  71  85  72  83 /  80  20  30  40  60
SAN MARCOS MUNI AIRPORT        81  71  85  72  83 /  60  20  30  30  60
LA GRANGE - FAYETTE REGIONAL   82  72  85  74  85 /  50  20  30  20  40
SAN ANTONIO INTL AIRPORT       82  71  84  72  83 /  70  20  30  40  60
STINSON MUNI AIRPORT           83  72  86  73  84 /  80  20  30  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BEXAR...DIMMIT...EDWARDS...FRIO...KARNES...
KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...
WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, May 14, 3:28 PM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU MAY 14 2015

TXZ171>173-183>194-202>209-217>225-228-152000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH 7 AM CDT FRIDAY ACROSS THE WESTERN ONE-THIRD OF SOUTH
CENTRAL TEXAS. A COMPLEX OF NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU AND SPREAD
EAST INTO PARTS OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS LATE
THIS EVENING INTO THE OVERNIGHT HOURS. EXPECT LOCALLY HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH HIGHER TOTALS AROUND 3
INCHES. THESE HEAVY RAINS WILL FALL OVER AREAS WHERE SOILS AND
NORMALLY DRY CREEK BEDS ARE SATURATED FROM RECENT RAINFALL...
PRODUCING FLASH FLOODING AND RAPID RISES OF CREEKS AND STREAMS.
A FEW STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY
THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS
AND STRONG TO POSSIBLY SEVERE STORMS. THE HIGHEST POTENTIAL FOR
HEAVY RAINFALL IS EXPECTED TO BE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT...BUT MAY BE
NEEDED SUNDAY INTO MONDAY.

In the hours before

Local storm report, May 15, 2:12 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      4 NW UVALDE             29.26N  99.84W
05/15/2015                   UVALDE             TX   LAW ENFORCEMENT

            FLOODING REPORTED ALONG FM 1403 AND HWY 55 NORTHWEST OF
            UVALDE.

&&

EVENT NUMBER EWX1500371

JR
Special weather statement, May 15, 2:28 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT FRI MAY 15 2015

TXZ203-218-150800-
ZAVALA TX-UVALDE TX-
228 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHEASTERN
UVALDE COUNTIES UNTIL 300 AM CDT...

AT 228 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA PRYOR...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...LA PRYOR...SABINAL...UVALDE ESTATES AND WASHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2883 9992 2906 10004 2935 9941 2902 9941
TIME...MOT...LOC 0728Z 231DEG 30KT 2900 9982

RUNYEN
Local storm report, May 15, 3:47 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 AM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     FLASH FLOOD      4 ESE LA PRYOR          28.93N  99.79W
05/15/2015                   ZAVALA             TX   LAW ENFORCEMENT

            WATER OVER ROAD ON HIGHWAY 57 AT MILE MARKER 390
            BETWEEN LA PRYOR AND BATESVILLE.

&&

EVENT NUMBER EWX1500372

LJH
Special weather statement, May 15, 4:00 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT FRI MAY 15 2015

TXZ219-150945-
FRIO TX-
400 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRIO COUNTY UNTIL
445 AM CDT...

AT 359 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFF...OR 14 MILES WEST OF PEARSALL...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PEARSALL...MOORE...FRIO TOWN...WEST PEARSALL...BLUFF...NORTH PEARSALL
AND THREE OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2884 9940 2897 9942 2902 9941 2909 9901
      2909 9897 2883 9894
TIME...MOT...LOC 0859Z 264DEG 18KT 2894 9933

RUNYEN
Special weather statement, May 15, 4:30 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT FRI MAY 15 2015

TXZ218-228-151000-
DIMMIT TX-ZAVALA TX-
430 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ZAVALA AND
NORTHWESTERN DIMMIT COUNTIES UNTIL 500 AM CDT...

AT 430 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COMETA...OR 10 MILES WEST OF CRYSTAL CITY...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...CHULA VISTA-RIVER SPUR...COMETA...
WINTER HAVEN AND LAS COLONIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2870 10011 2884 9982 2852 9978 2851 10012
TIME...MOT...LOC 0930Z 238DEG 30KT 2867 10000

RUNYEN
Local storm report, May 15, 4:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     BATESVILLE              28.95N  99.61W
05/15/2015                   ZAVALA             TX   LAW ENFORCEMENT

            TREE DOWN ON RAMOS ST. IN BATESVILLE BLOCKING ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER EWX1500373

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:05 PM CDTSpecial Weather StatementEWXMedina25 min
May 14, 7:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 14, 7:33 PM CDTSpecial Weather StatementEWXKarnes57 min
May 14, 8:08 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala52 min
May 14, 8:16 PM CDTSevere Thunderstorm WarningEWXUvalde29 min
May 14, 8:19 PM CDTSpecial Weather StatementEWXMaverick26 min
May 14, 8:24 PM CDTSevere Thunderstorm WarningEWXMaverick36 min
May 14, 8:37 PM CDTSpecial Weather StatementEWXKarnes38 min
May 14, 8:44 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde46 min
May 14, 8:49 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick26 min
May 14, 8:55 PM CDTSevere Thunderstorm WarningEWXMaverick35 min
May 14, 8:58 PM CDTSevere Thunderstorm WarningEWXMaverick32 min
May 14, 9:13 PM CDTSpecial Weather StatementEWXKinney32 min
May 14, 9:15 PM CDTSevere Thunderstorm WarningEWXKinney45 min
May 14, 9:23 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala37 min
May 14, 9:30 PM CDTSpecial Weather StatementEWXUvalde, Zavala60 min
May 14, 9:39 PM CDTSevere Thunderstorm WarningEWXReal14 min
May 14, 9:48 PM CDTSevere Thunderstorm WarningEWXMaverick27 min
May 14, 9:59 PM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala2 hr
May 14, 10:02 PM CDTSpecial Weather StatementEWXKinney28 min
May 14, 10:04 PM CDTSpecial Weather StatementEWXMaverick26 min
May 14, 10:15 PM CDTRiver Flood WarningEWXKarnes16 hr
May 14, 10:33 PM CDTSpecial Weather StatementEWXMaverick, Zavala42 min
May 14, 11:12 PM CDTSpecial Weather StatementEWXUvalde, Zavala63 min
May 15, 12:02 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
May 15, 12:47 AM CDTSevere Thunderstorm WarningEWXMaverick, Zavala43 min
May 15, 1:30 AM CDTSpecial Weather StatementEWXUvalde30 min
May 15, 2:28 AM CDTSpecial Weather StatementEWXZavala32 min
May 15, 2:55 AM CDTSevere Thunderstorm WarningEWXZavala50 min
May 15, 3:01 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
May 15, 3:32 AM CDTTornado WarningEWXFrio, Zavala28 min
May 15, 4:00 AM CDTSpecial Weather StatementEWXFrio45 min
May 15, 4:21 AM CDTAreal Flood AdvisoryEWXFrio3 hr
May 15, 4:30 AM CDTSpecial Weather StatementEWXZavala30 min
May 15, 5:12 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala2 hr
May 15, 5:29 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala46 min
May 15, 5:39 AM CDTAreal Flood AdvisoryEWXMedina111 min
May 15, 6:01 AM CDTFlash Flood WarningEWXDimmit, Kinney, Maverick, Uvalde, Zavala119 min
May 15, 6:14 AM CDTSevere Thunderstorm WarningEWXDimmit31 min
May 15, 7:12 AM CDTAreal Flood AdvisoryEWXFrio2 hr
May 15, 7:16 AM CDTAreal Flood AdvisoryEWXMedina119 min
May 15, 7:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Dimmit, Frio, Maverick, Medina, Uvalde and 1 more4 hr
May 15, 8:16 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Travis, Williamson3 hr
May 15, 8:26 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Karnes, Kendall and 1 more4 hr
May 15, 8:38 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Hays, Lee, Travis and 1 more4 hr
May 15, 8:46 AM CDTRiver Flood WarningEWXFrio66 hr
May 15, 9:50 AM CDTFlash Flood WarningEWXKarnes, Wilson4 hr
May 15, 12:04 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Karnes3 hr
May 15, 12:05 PM CDTSpecial Weather StatementEWXDeWitt55 min
May 15, 12:51 PM CDTSpecial Weather StatementEWXDeWitt54 min
May 15, 2:33 PM CDTRiver Flood WarningEWXKarnes17 hr
May 15, 2:33 PM CDTRiver Flood WarningEWXKarnes17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.